Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 70, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 15, 2006, 1:54 PM CDT for 13 counties in Florida. It took effect at May 16, 2006, 1:00 PM CDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2006, 1:54 PM CDT (18:54 UTC)
- In effect from
- May 16, 2006, 1:00 PM CDT
- Expired
- May 16, 2006, 2:25 PM CDT
- In force
- 85 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 151854 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 PM EDT MON MAY 15 2006 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT (1 PM CDT) TO 7 PM EDT (6 PM CDT) TUESDAY FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT AS WELL AS DISPERSION VALUES GREATER THAN 75... .DISCUSSION...A SLOW MOVING COLD FRONT WILL GRADUALLY MOVE SOUTHEAST TODAY...WITH HIGH PRESSURE AND MUCH DRIER AIR BUILDING IN TUESDAY. ALTHOUGH RELATIVE HUMIDITIES WILL DROP TO NEAR 35 PERCENT AGAIN ON WEDNESDAY...DURATIONS ARE NOT EXPECTED TO BE FOUR HOURS OR MORE. FLZ012-014-015-152000- /O.CAN.KTAE.FW.A.0061.060516T1700Z-060517T0000Z/ BAY-GULF-FRANKLIN- 154 PM CDT MON MAY 15 2006 /254 PM EDT MON MAY 15 2006/ ...FIRE WEATHER WATCH IS CANCELLED FOR THE COASTAL COUNTIES OF BAY...GULF AND FRANKLIN... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH AS RELATIVE HUMIDITIES NEAR THE COAST SHOULD NOT DROP BELOW 35 PERCENT FOR FOUR OR MORE HOURS ON TUESDAY. $$ FLZ007-009>011-013-016>019-026>029-034-161100- /O.UPG.KTAE.FW.A.0061.060516T1700Z-060517T0000Z/ /O.NEW.KTAE.FW.W.0070.060516T1800Z-060516T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 154 PM CDT MON MAY 15 2006 /254 PM EDT MON MAY 15 2006/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT AS WELL AS DISPERSION VALUES GREATER THAN 75... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ TUESDAY. THIS UPGRADES THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND HIGH DISPERSION VALUES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MCNATT
2 follow-up statements
000 WWUS82 KTAE 160929 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EDT TUE MAY 16 2006 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT (1 PM CDT) TO 7 PM EDT (6 PM CDT) TODAY FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATION OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT... .DISCUSSION...WILL KEEP A SLIGHT CHANCE OF RAIN TODAY AND TONIGHT ACROSS THE SOUTHEAST BIG BEND DUE TO CLOSE PROXIMITY OF A COLD FRONT. OTHERWISE...DRIER AIR WILL CONTINUE TO FILTER INTO THE REMAINDER OF THE REGION TODAY WITH RED FLAG CONDITIONS DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY OVER INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO BE AROUND 35 PERCENT WEDNESDAY AFTERNOON BUT RED FLAG CRITERIA IS NOT ANTICIPATED AT THIS TIME. FLZ034-161030- /O.CAN.KTAE.FW.W.0070.060516T1800Z-060516T2300Z/ DIXIE- 529 AM EDT TUE MAY 16 2006 ...RED FLAG WARNING IS CANCELLED FOR DIXIE COUNTY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR DIXIE COUNTY. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE NOT EXPECTED TO REACH CRITICAL VALUES. $$ FLZ007-009>011-013-016>019-026>029-162300- /O.CON.KTAE.FW.W.0070.060516T1800Z-060516T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 429 AM CDT TUE MAY 16 2006 /529 AM EDT TUE MAY 16 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO LONG DURATION OF RELATIVE HUMIDITIES LESS THAN 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BARRY
000 WWUS82 KTAE 161925 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EDT TUE MAY 16 2006 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR MOST OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE HAS BEEN CANCELLED... FLZ007-009>011-013-016>019-026>029-162030- /O.CAN.KTAE.FW.W.0070.000000T0000Z-060516T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 225 PM CDT TUE MAY 16 2006 /325 PM EDT TUE MAY 16 2006/ ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR MOST OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. EVEN THOUGH RELATIVE HUMIDITIES LATE THIS AFTERNOON MAY BRIEFLY DROP BELOW 35 PERCENT...FOUR HOUR DURATIONS ARE NO LONGER LIKELY...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 1:10 PM CDT, 44 minutes earlier.
Area forecast discussion, May 15, 1:10 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT MON MAY 15 2006
.SYNOPSIS...SFC COLD FRONT CONTINUES TO GRADUALLY PUSH SOUTHEASTWARD
THROUGH THE CWA EARLY THIS AFTERNOON...WITH ONE FINAL BAND OF
SHOWERS AND STORMS VERY CLOSE TO EXITING THE REGION. THE POSSIBILITY
OF FURTHER CONVECTIVE DEVELOPMENT STILL EXISTS OVER THE SE FL BIG
BEND...HOWEVER...AS THIS AREA IS STILL AHEAD OF THE FRONT AND HAS
RECEIVED DECENT HEATING. OVER THE COASTAL WATERS...WINDS ARE STILL
OUT OF THE W-SW...BUT WILL GRADUALLY TURN MORE NW AS THE AFTERNOON
WEARS ON.
&&
.SHORT TERM...WITH THE NEARLY STAGNANT UPPER LOW TO THE SOUTH OF THE
GREAT LAKES FINALLY PROGGED TO EJECT OUT TO THE NORTHEAST DURING THE
NEXT COUPLE OF DAYS...CONDITIONS ACROSS OUR CWA WILL CONTINUE TO
IMPROVE AS COOLER AND DRIER AIR ADVECT IN FROM THE NW. DO NOT PLAN
ON INTRODUCING ANY 1ST PERIOD POPS TONIGHT AS NO SHOWERS OR STORMS
ARE ANTICIPATED TO LINGER AFTER 00 UTC...BUT MAY USE A THIS EVENING
GROUP FOR THE SE BIG BEND TO HANDLE ANY REMAINING CONVECTION UP
UNTIL 00 UTC. EXPECT A VERY PLEASANT PAIR OF DAYS ON TUE AND WED
WITH HIGHS TOPPING OUT IN THE UPPER 70S TO LOWER 80S...WITH LOWS
REACHING THE LOWER TO MID 50S OVER THE INTERIOR.
&&
.LONG TERM...OVERALL UPPER PATTERN REMAINS UNCHANGED WITH RIDGING
OUT WEST AND TROUGHING IN THE EAST. AT THE SURFACE...WEAK HIGH
PRESSURE WILL BE CENTERED OVER THE GULF. A COLD FRONT WILL APPROACH
FROM THE NORTH OVER THE WEEKEND WITH A SLIGHT CHANCE OF RAIN
RETURNING TO THE REGION EITHER LATE SATURDAY OR SUNDAY. TEMPS WILL
GRADUALLY WARM EACH DAY WITH HIGHS REACHING THE UPPER 80S TO NEAR 90
FRIDAY AND OVER THE WEEKEND.
&&
.MARINE...WINDS WILL INCREASE OUT OF THE N A BIT BEHIND THE COLD
FRONT TONIGHT...BUT SHOULD REMAIN IN THE 10 TO 15 KT RANGE. AT THIS
TIME...NO SCEC OR SCA CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
&&
.AVIATION....CLOUDS ARE CLEARING OUT OF THE AREA PRETTY RAPIDLY AS
THE FRONT SLIPS SOUTH OF MOST OF THE TERMINALS. VLD STILL MAY SEE A
FEW HOURS OF LINGERING CLOUDS/ISOLD SHRA AND HAVE INCLUDED A VCSH
GROUP UNTIL 20Z TO COVER THAT. EXPECT FEW-SCT MID CLOUDS AND SCT-BKN
HIGH CLOUDS THROUGHOUT THE NIGHT ALL ALL TAF SITES BOTH FROM CLOUDS
MVG DOWN FROM THE NORTH AND HIGH CLOUDS MVG IN FROM THE WEST. TWEB
ROUTE 117 WILL MOST LIKELY SEE SCT TSRA THIS AFTN AND EVENING AS THE
FRONT MOVES SOUTH THROUGH THE FL PENINSULA.
&&
.FIRE WEATHER...WILL UPGRADE THE FIRE WX WATCH ON TUE TO A RED FLAG
WARNING OVER THE INLAND COUNTIES AS THE DRIER AIR SHOULD BE
SUFFICIENT TO PRODUCE AT LEAST 4 HRS OF BELOW 35 PERCENT RH. ON
WED...ONLY EXPECT VERY BRIEF DURATIONS OF LOW RH AT A FEW LOCATIONS
SO WILL NOT ISSUE A WATCH AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 52 80 53 83/ 05 05 05 10
PANAMA CITY 55 78 56 80/ 05 05 05 10
DOTHAN 53 78 54 79/ 05 05 05 10
ALBANY 54 77 52 79/ 05 05 05 10
VALDOSTA 52 79 54 83/ 05 05 05 10
CROSS CITY 55 82 53 84/ 10 10 05 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING TUE AFTN...MOST INLAND BIG BEND AND
PANHANDLE ZONES.
PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...MCNATT
LONG TERM...BARRYHazardous weather outlook, May 15, 4:57 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 557 AM EDT MON MAY 15 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-161000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 457 AM CDT MON MAY 15 2006 /557 AM EDT MON MAY 15 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE ADJACENT GULF OF MEXICO WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT THAT WILL SWEEP ACROSS THE AREA TODAY AND TONIGHT. ALTHOUGH A THUNDERSTORM OR TWO MAY BECOME SEVERE...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW RELATIVE HUMIDITIES OVER THE FLORIDA PANHANDLE AND BIG BEND MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP TUESDAY AND WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF THE WEEK AND UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:55 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 35 min |
| May 15, 1:26 AM CDT | Special Marine Warning | TAE | 94 min | |
| May 15, 2:51 AM CDT | Special Marine Warning | TAE | 114 min | |
| May 15, 4:51 AM CDT | Special Marine Warning | TAE | 114 min |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.